Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What causes redness and swelling in toes?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
My toes get red and swollen. I take cartia 120 plus Spartan. Also have trouble with lower back. Is it a so XXXXXXX e effect or from back?Also when I walk swelling goes down and redness goes away
Posted Tue, 25 Feb 2014 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: Side effect of cartia. Detailed Answer: Hello, Thanks for posting your query. The red and swollen toes which improve with walking is likely to be due to a side effect of the medicine Cartia that you are taking. It is a calcium channel blocker. It works by relaxing the muscles of your heart and blood vessels. It can cause circulatory stasis in some patients. This is most likely a minor and self limiting side effect. It will improve gradually on its own. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor